MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF75, 12X100 KII FIOS Z-THREAD DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF75, 12X100 KII FIOS Z-THREAD DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF75
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: conversion of gastric sleeve to roux-en-y bypass.Event description: this information came directly from the surgeon.Towards the end of the operation, he noticed by the chance that a part of the trocar sleeve had broken off while the foot point anastomosis was being made.This part was then searched and after 15 min it was found.His personal assumption: he considers a material defect to be unlikely.Retrospectively this piece most likely broke off during the production of the foot print anastomosis, where the [competitor stapling device] has to be angled to the maximum.It seems most likely to him that during this time, possibly when the joint of the [competitor stapling device] was not fully inserted, the said piece broke out due the angulation in the trocar sleeve.After they found the piece the surgery could finished without any problems.From customer notification, translation: a piece of the end of the sleeve of about 1cm square in size fell into the abdomen.There was no harm to the patient, the fragment could be found after a 15-minute search.It was the optical first access port in the left upper abdomen, about 3 fingers' width under the left costal arch, medio-clavicular.The surgery was finished as planned.Regarding the event: towards the end of the procedure, while i was finishing braun's entero-anastomosis, i noticed by chance that a piece had broken off of the trocar sleeve.The piece was searched for and finally localized.Personal presumption: i think a material defect to be unlikely.In retrospect this piece would likely have broken off while establishing the jejunojejunostomia laterolateralis, where the [competitor stapling device] has to be maximally angled.It seems most likely to me that, meanwhile, possibly with a not completely inserted handle of the [competitor stapling device], said piece broke off due to the angling in part inside the trocar cannula.Intervention: searched and retrieved the canula fragment after 15 min.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: conversion of gastric sleeve to roux-en-y bypass.Event description: this information came directly from the surgeon.Towards the end of the operation, he noticed by the chance that a part of the trocar sleeve had broken off while the foot point anastomosis was being made.This part was then searched and after 15 min it was found.His personal assumption: he considers a material defect to be unlikely.Retrospectively this piece most likely broke off during the production of the foot print anastomosis, where the [competitor stapling device] has to be angled to the maximum.It seems most likely to him that during this time, possibly when the joint of the [competitor stapling device] was not fully inserted, the said piece broke out due the angulation in the trocar sleeve.After they found the piece the surgery could finished without any problems.From customer notification, translation: - a piece of the end of the sleeve of about 1cm square in size fell into the abdomen.- there was no harm to the patient, the fragment could be found after a 15-minute search.- it was the optical first access port in the left upper abdomen, about 3 fingers' width under the left costal arch, medio-clavicular.- the surgery was finished as planned.Regarding the event: towards the end of the procedure, while i was finishing braun's entero-anastomosis, i noticed by chance that a piece had broken off of the trocar sleeve.The piece was searched for and finally localized.Personal presumption: i think a material defect to be unlikely.In retrospect this piece would likely have broken off while establishing the jejunojejunostomia laterolateralis, where the [competitor stapling device] has to be maximally angled.It seems most likely to me that, meanwhile, possibly with a not completely inserted handle of the [competitor stapling device], said piece broke off due to the angling in part inside the trocar cannula.Intervention: searched and retrieved the canula fragment after 15 min.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by the stapler that came into contact with the tip of the cannula.It is also possible that the cannula contained a material abnormality, which could make it more susceptible to breakage.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CTF75, 12X100 KII FIOS Z-THREAD DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11283261
Report Number2027111-2021-00320
Device Sequence Number3543388
Product Code GCJ
UDI-Device Identifier00607915129903
UDI-Public(01)00607915129903(17)230318(30)01(10)1383710
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Model NumberCTF75
Device Catalogue Number101473279
Device Lot Number1383710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, ENDO-GIA